Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 445, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 29, 2008, 7:41 PM CDT for Bowie County, Red River County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 29, 2008, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 11:15 AM CDT, 8 hours 26 minutes earlier.
Area forecast discussion, Aug 29, 11:15 AM CDT, 8 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1115 AM CDT FRI AUG 29 2008 .DISCUSSION... VERY WARM DAY EXPECTED ACROSS THE REGION TODAY WITH HIGH TEMPERATURES ALREADY AROUND 90 DEGREES AS OF 16Z ACROSS MANY LOCATIONS. DEWPOINTS VERY BALMY ACROSS THE REGION AS WELL WITH LOWER TO 70 DEGREE DEWPOINTS AREAWIDE. 24HR TEMPERATURE CHANGES ARE CLOSE TO THIS TIME YESTERDAY WITH NO CHANGE TO A DEGREE OR TWO HIGHER AS OF 16Z. BUMPED UP TEMPERATURES A LITTLE IN THE EAST AND NORTH TO ACCOUNT FOR THE TEMPERATURE CHANGES AND ALSO ADJUSTED DEWPOINT GRIDS WHICH WILL NOT ALLOW FOR AS MUCH MIXING AS PREVIOUS DEWPOINT GRIDS SHOWED. AS A RESULT...THIS WILL RESULT IN HEAT INDEX VALUES NEAR 100 DEGREE AREAWIDE WITH VALUES NEAR 104 ACROSS THE EAST. SLIGHT CHANCE POPS FOR THE AFTERNOON LOOKS GOOD AND MADE NO CHANGES TO THE POP GRIDS. EXPECTING A VERY UNSTABLE AIRMASS ONCE AGAIN ACROSS THE REGION THIS AFTERNOON WITH CAPE VALUES AOA 4000 J/KG AND GIVEN THE HIGH PRECIPITABLE WATER VALUES THAT CAME IN ON OUR 12Z SOUNDING...DIURNALLY DRIVEN ISOLATED CONVECTION IS ONCE AGAIN EXPECTED ACROSS THE REGION. WATCHING A COMPLEX ACROSS NORTHERN ARKANSAS TRYING TO MAKE PROGRESSION OUR WAY IN WEAK NORTHERN FLOW ALOFT. FEEL LIKE ANY ORGANIZED CONVECTION SHOULD WAIT UNTIL TONIGHT ACROSS OUR NORTHERN ZONES SO WILL HIT THIS UP IN THE AFTERNOON PACKAGE DEPENDING ON WHAT COVERAGE AND INTENSITY IS LIKE COME PRESS TIME THIS AFTERNOON. UPDATE OUT SHORTLY...13. && .AVIATION... NOT MUCH TO HANG YOUR HAT ON TODAY WITH SFC WINDS L/V AND TEMPS QUICKLY RISING W/ FEW CU ATTM. HOWEVER...MOIST AND UNSTABLE AIR REMAINS IN PLACE AND POP UP SHWRS MAY OCCUR JUST ABOUT ANYWHERE. INTO THE AFTERNOON INITIAL ORGANIZATION OF ACTIVITY SHOULD HAVE A W...SW DRIFT OVER MUCH OF THE CWA BASED ON LOWER LEVEL DQUA4/WNFL1 PROFILER DATA. HOWEVER...A BIT OF NW FLOW OVER EAST TEXAS WILL FORCE ISOL CB ACTIVITY MORE TO THE SOUTH. TERMINAL COVERAGE WILL LIKELY BE SPARSE...BUT SOME AMENDMENTS MAYBE REQUIRED DURING PEAK HEATING. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 95 73 94 73 95 / 20 20 20 20 10 MLU 96 70 94 71 94 / 20 20 20 20 20 DEQ 95 70 94 72 94 / 20 30 20 20 10 TXK 95 72 94 72 94 / 20 30 20 20 10 ELD 96 70 95 72 94 / 20 30 20 20 10 TYR 96 73 94 73 94 / 20 20 20 20 10 GGG 95 73 94 73 94 / 20 20 20 20 10 LFK 95 72 95 72 95 / 20 20 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
Hazardous weather outlook, Aug 29, 12:00 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI AUG 29 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED AFTERNOON THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY ACROSS THE REGION. WHILE CONVECTION WILL REMAIN VERY ISOLATED IN NATURE...GIVEN THE AMOUNT OF INSTABILITY IN THE ATMOSPHERE...STRONG THUNDERSTORM WIND GUSTS WILL BE POSSIBLE WITH THE STRONGER CONVECTION THIS AFTERNOON THROUGH THIS EVENING. OTHERWISE...NO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE TRACK OF GUSTAV SHOULD BE CLOSELY MONITORED DURING THE WEEKEND AND INTO EARLY NEXT WEEK. REMNANTS OF THE HURRICANE WILL BE AFFECTING THE REGION BY TUESDAY AND CONTINUE INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 13
In the hours before
Local storm report, Aug 29, 4:14 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
414 PM CDT FRI AUG 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 10 E EL DORADO 33.22N 92.49W
08/29/2008 UNION AR LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE EAST SIDE OF UNION COUNTY
&&
03Special weather statement, Aug 29, 4:42 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT FRI AUG 29 2008
ARZ050-059-292245-
LITTLE RIVER-SEVIER-
442 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT FOR THE FOLLOWING
COUNTIES
IN SOUTHWEST ARKANSAS
LITTLE RIVER AND SEVIER
INCLUDING THE FOLLOWING LOCATIONS
WILTON AND WINTHROP
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINTHROP...OR 5 MILES NORTH OF
ALLEENE...MOVING SOUTHWEST AT 8 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3369 9415 3379 9440 3389 9430 3382 9412
TIME...MOT...LOC 2142Z 027DEG 7KT 3383 9425
24Special weather statement, Aug 29, 4:59 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT FRI AUG 29 2008
LAZ017-TXZ167-292230-
SABINE-
459 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
PARISHES AND COUNTIES
IN NORTHWEST LOUISIANA
SABINE
IN EASTERN TEXAS
SABINE
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF TOLEDO BEND DAM...MOVING
SOUTHWEST AT 19 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3134 9368 3132 9358 3117 9358 3117 9375
3116 9376 3116 9378 3116 9385 3115 9386
3116 9391 3115 9396
TIME...MOT...LOC 2159Z 053DEG 17KT 3128 9368
24Special weather statement, Aug 29, 5:13 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT FRI AUG 29 2008
LAZ014-292245-
OUACHITA-
513 PM CDT FRI AUG 29 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA.
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE.
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SWARTZ...MOVING SOUTHWEST AT
11 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3234 9204 3256 9229 3270 9199 3262 9190
3259 9191 3258 9191 3255 9190 3252 9190
TIME...MOT...LOC 2213Z 055DEG 10KT 3261 9193
24Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.